Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 1, 2015, 9:05 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 9:05 PM MST (04:05 UTC)
- Expired
- Jul 2, 2015, 12:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 159 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
523
WGUS55 KFGZ 020405
FFWFGZ
AZC005-020700-
/O.NEW.KFGZ.FF.W.0003.150702T0405Z-150702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
905 PM MST WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL MIDNIGHT MST
* AT 904 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUALAPAI HILLTOP...SUPAI AND HAVASUPAI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
AT A STREAM LEVEL OF 17 FEET...MINOR FLOODING WILL OCCUR. FOOT
BRIDGES WILL BE WASHED OUT IN SUPAI CAMPGROUND. SOME CAMPSITES WILL
BE FLOODED. CAMPERS MAY BE STRANDED IN PORTIONS OF THE CAMPGROUND.
&&
LAT...LON 3631 11276 3613 11235 3600 11226 3600 11274
3631 11277
$$
412 follow-up statements
013
WGUS75 KFGZ 020515
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 PM MST WED JUL 1 2015
AZC005-020700-
/O.CON.KFGZ.FF.W.0003.000000T0000Z-150702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1015 PM MST WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
CENTRAL COCONINO COUNTY...
AT 1011 PM MST...DOPPLER RADAR INDICATED MODERATE RAINFALL WAS
CONTINUING UPSTREAM OF SUPAI ON HAVASU CREEK.
FLASH FLOODING ON HAVASU CREEK AND ON THE TRAIL FROM THE HUALAPAI
HILLTOP TO SUPAI IS EXPECTED TO CONTINUE THROUGH MIDNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUALAPAI HILLTOP...SUPAI AND HAVASUPAI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3631 11276 3613 11235 3600 11226 3600 11274
3631 11277
$$
41051
WGUS75 KFGZ 020656
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1156 PM MST WED JUL 1 2015
AZC005-020703-
/O.EXP.KFGZ.FF.W.0003.000000T0000Z-150702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1156 PM MST WED JUL 1 2015
...THE FLASH FLOOD WARNING FOR CENTRAL COCONINO COUNTY WILL EXPIRE AT
1200 AM MST...
RAINFALL HAS ENDED IN THE SUPAI AREA AND CATARACT CREEK BASINS.
TRAILS LEADING INTO SUPAI...ALONG HUALAPAI CANYON AND OTHER SIDE
CANYONS...MAY STILL HAVE LIGHT FLOWS. HOWEVER...THE THREAT FOR LIFE
THREATENING FLASH FLOODING HAS ENDED.
LAT...LON 3631 11276 3613 11235 3600 11226 3600 11274
3631 11277
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:48 PM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 3:48 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 PM MST WED JUL 1 2015 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA INTO NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A DELAYED START TO CONVECTION TODAY, BUT ONCE THE CAP WAS BROKEN, SEVERAL VERY POWERFUL STORMS DEVELOPED. GOLF BALL SIZED HAIL WAS REPORTED IN ASSOCIATION WITH A THUNDERSTORM NEAR PARKS, AND QUARTER SIZED HAIL WAS OBSERVED IN BELLEMONT AND FORT VALLEY. SO FAR TODAY, THE MAJORITY OF SHOWERS AND THUNDERSTORMS HAVE OCCURRED OVER HIGHER TERRAIN FROM THE MOGOLLON RIM NORTHWARD, WHICH MAKES SENSE GIVEN THE CONVECTIVE ACTIVITY THAT OCCURRED SOUTH OF THE RIM LAST NIGHT. CURRENT RADAR AND SATELLITE TRENDS INDICATE SHOWER AND THUNDERSTORM ACTIVITY WILL RELOCATE INTO THE LITTLE COLORADO RIVER VALLEY AND POSSIBLY YAVAPAI AND NORTHERN GILA LATER THIS AFTERNOON AND EVENING. THURSDAY THROUGH SATURDAY...WIND SHEAR DECREASES AS THE MID AND UPPER LEVEL HIGH SHIFTS TOWARD THE STATE. MOISTURE PROFILES ARE FORECAST TO DECREASE ONLY SLIGHTLY, SO EXPECT SCATTERED AFTERNOON/EVENING STORMS OVER THE HIGHER TERRAIN. THE STRONGER E/NE STEERING FLOWS OF THE PAST COUPLE DAYS WILL DECREASE, SO STORMS WILL BE LESS LIKELY TO ROLL OFF THE HIGHER TERRAIN INTO THE LOWER VALLEYS AND POPS IN THESE AREAS ARE LOWER. BY SUNDAY AND INTO EARLY NEXT WEEK, THE MID LEVEL HIGH IS FORECAST TO RE-POSITION SOUTH AND EAST OF OUR AREA RESULTING IN A FEW DAYS OF A MORE SOUTHERLY FLOW. STORM CHANCES WILL CONTINUE MAINLY OVER AND NORTH OF THE MOGOLLON RIM AND WHITE MTNS. THIS STEERING FLOW IS NOT AS FAVORABLE FOR STORMS SOUTH OF THE RIM. TEMPERATURES SHOULD BE NEAR TO A FEW DEGREES ABOVE SEASONAL AVERAGES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...GENERALLY MOVING TO THE WEST. THE LARGEST THREATS TO AVIATION WILL BE THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS TO 50 KTS. THE AREA MOST LIKELY FOR STRONG/SEVERE STORMS WILL BE FROM THE GRAND CANYON ALONG THE MOGOLLON RIM/WHITE MTNS SOUTH INTO GILA AND YAVAPAI COUNTIES. STORM COVERAGE SHOULD BEGIN TO DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE. FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 AM MST WED JUL 1 2015 AZZ004>018-037>040-020330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 523 AM MST WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 4:15 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 14 SE BAGDAD 34.43N 113.00W
06/30/2015 YAVAPAI AZ DEPT OF HIGHWAYS
TREES DOWN ALONG SR-96 AT MM 18. REPORTED BY AZDOT.
TIME ESTIMATED.
&&
EVENT NUMBER FGZ1500072
TRCLocal storm report, Jul 1, 4:33 PM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 4:51 PM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 15 W WINDOW ROCK 35.67N 109.33W
07/01/2015 E1.50 INCH APACHE AZ PUBLIC
PUBLIC POSTED PICTURE ON FACEBOOK
&&
EVENT NUMBER FGZ1500073
TRCLocal storm report, Jul 1, 6:08 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
608 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 NW PARKS 35.28N 111.98W
07/01/2015 M1.50 INCH COCONINO AZ TRAINED SPOTTER
HAIL BROKE A SKYLIGHT AND DENTED VEHICLES.
&&
EVENT NUMBER FGZ1500074
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:13 PM MST | Areal Flood Advisory | FGZ | Apache, Coconino, Navajo | 3 hr |
| Jul 1, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
| Jul 1, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jul 1, 7:11 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 34 min |
| Jul 1, 10:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 15 min |
| Jul 1, 11:49 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 116 min |
| Jul 2, 12:26 AM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 2, 4:40 PM MST | Special Weather Statement | FGZ | Coconino | 35 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.